MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA PK 5.5MM W/ 2 UB-BL &BLK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA PK 5.5MM W/ 2 UB-BL &BLK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202625
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4).
 
Event or Problem Description
It was reported that during use in an unspecified procedure, the anchor broke during deployment.The procedure was successfully completed without delay using a smith and nephew back up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A complaint history review concluded this was a repeat issue.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A review of the polymer found that the storage requirements, material specifications, and applicable tests were appropriately specified.A material certificate of analysis was required for the raw material.It is unknown if the broken pieces were retrieved from the patient.No clinically relevant supporting documentation was provided for inclusion in a medical investigation.The twinfix anchor is implantable, biocompatibility is not an issue.If retained micro-motion or movement cannot be predicted.There is potential risk for tissue inflammation and/or pain.No further clinical/medical assessment is warranted at this time.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.A1 space should be empty.

Brand Name
TWINFIX ULTRA PK 5.5MM W/ 2 UB-BL &BLK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12568581
Report Number1219602-2021-02187
Device Sequence Number4185994
Product Code MBI
UDI-Device Identifier03596010647535
UDI-Public03596010647535
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2023
Device Model Number72202625
Device Catalogue Number72202625
Device Lot Number50715387
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2021
Supplement Date Received by Manufacturer11/23/2021
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/12/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown